MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Dyspnea (1816); Rash (2033)
Date of Event 03/18/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of recx0547 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (recx0547) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that a few hours after picc insertion the patient died.Facility reported uncomplicated basilica placement in the ir suite under fluoroscopy.Patient was transferred from ir suite to short term floor.Patient reportedly developed dyspnea and a rash and coded two hours after picc placement.Chg is "pored on patient and the 5 ml is painted on." the chg is allowed to dry for more than 3 minutes.Facility reports that death is due to heart disease and unrelated to picc placement.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, labeling, and applicable manufacturing records.Based on a review of this information, the following was concluded: the complaint that the implicated product caused or contributed to the reported patient death was inconclusive due to the nature of the complaint and the evidence provided for investigation.Three unopened trays from the implicated lot were provided for investigation.A visual observation revealed that each tray was sealed and no breaches were observed in the sterile barrier.No damage or defects were observed on the kit components through the packaging material.One package was opened and a visual observation of each component revealed nothing remarkable.A microscopic examination of the catheter shaft revealed nothing remarkable.A functional test of the device revealed nothing remarkable.It was reported that a few hours after picc insertion the patient died.The complainant reported that the patient death is due to heart disease and unrelated to picc placement.The complainant also reported an uncomplicated basilica placement in the ir suite under fluoroscopy.Patient reportedly developed dyspnea and a rash and coded two hours after picc placement.A review of the manufacturing records showed that the lot met all release criteria and no evidence was found that linked the reported event to the manufacturing process.The ifu states, the device is contraindicated whenever: the presence of device-related infection, bacteremia, or septicemia is known or suspected.The patients body size is insufficient to accommodate the size of the implanted device.The patient is known or is suspected to be allergic to materials contained in the device.Past irradiation of prospective insertion site.Previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement site.Local tissue factors will prevent proper device stabilization and/or access.The ifu also states, the potential exists for serious complications including the following: hypersensitivity, anaphylactic or anaphylactic-like reaction during placement, positioning, flushing of catheter or cleaning of catheter exit site." a lot history review (lhr) of recx0547 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (recx0547) have been reported from the same facility in (b)(6).
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8503914
Report Number3006260740-2019-00843
Device Sequence Number13832000
Product Code LJS
UDI-Device Identifier00801741028113
UDI-Public(01)00801741028113
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3295155
Device Lot NumberRECX0547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR